| Model Number |
SUTR ANCH,CRKSCRW |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 04/29/2024, it was reported by an arthrex subsidiary employee via email that an ar-1915sf corkscrew anchor broke during insertion.All broken fragments were removed.The case was completed by using another ar-1915sf corkscrew anchor.There was a five-minute delay without additional anesthesia.The patient suffered no negative effects on or after the procedure.This was discovered during an ankle fracture reduction internal fixation and triangular ligament repair procedure on (b)(6) 2024.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1915sf-1 drive assembly (no batch indicator present) was received for investigation.Visual inspection identified that the corkscrew anchor had broken off the distal tip of the drive shaft.Although the suture construct was returned with the driver, there was no fraying or breakage present across the suture.Functional testing could not be performed due to the damage of the device.It was noted that the method of bone preparation, as well as the bone quality encountered, were not recorded.As such, the observed condition is most likely the result of improper bone preparation, off-axis insertion, and/or prying/leveraging the device during insertion.